| Catalog Number |
CLSO-10-5 |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/28/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The customer reported the following complaint issue; "the stent migrated and pulled out to duodenum when the endoscope was withdrawn after placement of clso product." the clso-10-5 device of lot c1274956 was expected to be returned for a lab evaluation however as of 20/april/2017 the device has not been returned.The complaint investigation will be updated with lab evaluation findings once the device is returned.As the device involved in this complaint was not returned for an evaluation it was not possible to determine a definitive root cause for the customer complaint.However, it should be noted that the stent contains flaps to prevent migration and this migration event occurred during withdrawal of the introduction system; therefore it cannot be excluded that the migration event may have been related to introduction technique or patient anatomy.The customer complaint was confirmed based on customer testimony.As per instructions for use, (ifu): ¿this device is used to drain obstructed biliary ducts¿.As per a precaution included in the instructions for use for this device: ¿the tapered tip end of the stent* or side holes* must be positioned in the common bile duct while the other end remains in the duodenum.The longer flaps of the st-2 biliary stent should be positioned in the duct while the shorter flaps remain in the duodenum.¿ it may be noted that stent migration is stated as a potential complication associated with the placement of clso devices in the ifu.Prior to distribution all clso devices are subjected to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedure.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the biliary stent device of lot c1274956 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1274956; upon review of complaints this failure mode has not occurred previously with this lot # c1274956.A review of the incoming quality control record for the component involved in this complaint determined that the raw material is a ship to stock item and has been accepted into cook ireland.Prior to distribution, all clso-10-5 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
The stent migrated and pulled out to duodenum when the endoscope was withdrawn after placement of clso product.
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The clso-10-5 device of lot c1274956 was returned to cirl for a lab evaluation.During the lab evaluation it was determined that there were no anomalies on the device that could have contributed to the migration event.The flaps were found to be correct/ as expected.It was noted during the lab evaluation that the most probable root cause of this customer complaint could be attributed to incorrect size selection (both too short or too long for the stricture) could cause migration, or incorrect placement of the stent across the stricture which could also attribute to stent migration.It is also possible that the user used an incorrect method to place the stent or to remove the introducer components.The customer complaint was confirmed based on customer testimony.As per instructions for use, (ifu): ¿this device is used to drain obstructed biliary ducts¿.As per a precaution included in the instructions for use for this device: ¿the tapered tip end of the stent* or side holes* must be positioned in the common bile duct while the other end remains in the duodenum.The longer flaps of the st-2 biliary stent should be positioned in the duct while the shorter flaps remain in the duodenum.¿ it may be noted that stent migration is stated as a potential complication associated with the placement of clso devices in the ifu.Prior to distribution all clso devices are subjected to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedure.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the biliary stent device of lot c1274956 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1274956; upon review of complaints this failure mode has not occurred previously with this lot # c1274956.A review of the incoming quality control record for the component involved in this complaint determined that the raw material is a ship to stock item and has been accepted into cook ireland.Prior to distribution, all clso-10-5 devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
This follow up is being submitted as the device was returned and evaluated.The stent migrated and pulled out to duodenum when the endoscope was withdrawn after placement of clso product.